Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 171, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 24, 1997, 11:52 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 1997, 11:52 PM CDT (04:52 UTC)
- Expired
- May 25, 1997, 1:00 AM CDT
- In force
- 68 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Okaloosa County, FL, Santa Rosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 250452 RRA SVRMOB FLC091-113-250600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1152 PM CDT SAT MAY 24 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST FLORIDA ...OKALOOSA COUNTY...SANTA ROSA COUNTY AT 1150 PM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTERN SANTA ROSA COUNTY MOVING INTO WESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA. THIS STORM WILL BE MOVING NEAR THE AREAS OF MILLIGAN...BAKER...CRESTVIEW ...MUNSON...CANNON AND CAMPTON DURING THE NEXT HOUR. WINDS IN EXCESS OF 58 MPH...LARGE HAIL AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. MOVEMENT WAS TO THE EAST NORTHEAST AT 20 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELEdCTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:11 PM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, May 24, 3:11 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE ALABAMA 310 PM CDT SAT MAY 24 1997 KMOB LOOP SHOWS ISOLATED TSRA OVER CWA ATTM WITH NUMEROUS TSRA OVER SOUTHERN MS ASSOCIATED WITH OUTFLOW BOUNDARY SET TO ENTER CWA LATE THIS AFTERNOON. MODIFIED SOUNDINGS SHOW LIS TO -8 WITH CAPES NEAR 2500 AND EXPECT CONVECTION TO PERSIST WELL INTO THE EVENING HOURS OVER CWA AS OUTFLOW BOUNDARY ADVANCES EAST-NORTHEAST NEAR 20 MPH WITH STRONG SURFACE MOISTURE CONVERGENCE OVER THE COASTAL COUNTIES. AFTER PASSAGE OF OUTFLOW BOUNDARY LATER TONIGHT...PRECIPITATION WILL END WITH LOW CLOUDS SPREADING OVER OVER CWA TONIGHT. MAIN H5 S/WAVE CURRENTLY OVER EAST TX...AS SEEN IN WV LOOP...ADVANCES EASTWARD AND ENTERS CWA NEAR 18Z SUNDAY AT TIME OF PRIME HEATING. EXPECT SUFFICIENT LOW LEVEL CONVERGENCE TO DEVELOP FROM LOW LEVEL REFLECTION FROM THIS FEATURE TO INITIATE SCATTERED TSRA SUNDAY. LOW LEVEL FLOW BECOMES GENERALLY DIFLUENT FOR MUCH OF SUNDAY NIGHT AND REMAINS FAIRLY BENIGN FOR MONDAY AS WELL AS LOW PRESSURE SYSTEM ADVANCES INTO THE CENTRAL PLAINS BY 00Z TUESDAY. FOR THE MARINE AREA WINDS WILL REMAIN SOUTHERLY AT 10 TO 15 KNOTS THRU SUNDAY NIGHT WITH LITTLE CHANGE FROM THE PASSING UPPER LEVEL DISTURBANCE. SCA WILL BE REQUIRED TONIGHT FOR SCT/NUM TSRA. MOB 70/83/71/87 5523 PNS 72/84/73/86 4523 DTS 73/82/74/85 3523 EVR 68/84/67/87 5523 29
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.